Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 802, NWS Norman, OK

September 17, 20165 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Sep 17, 2016, 3:48 PM CDT for 5 counties in Oklahoma. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 17, 2016, 3:48 PM CDT (20:48 UTC)
Expired
Sep 17, 2016, 4:45 PM CDT
In force
57 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Blaine County, OK, Caddo County, OK, Custer County, OK, Kiowa County, OK, Washita County, OK

The radar

The Norman radar (KTLX), 111 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 17, 4:18 PM CDTTSTM WND DMGS Carnegie, OKPOWER POLES DOWNED. RELAYED FROM KOKH SOCIAL MEDIA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 17, 1:45 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 521 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
521 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1123 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

263 
WUUS54 KOUN 172048
SVROUN
OKC011-015-039-075-149-172145-
/O.NEW.KOUN.SV.W.0802.160917T2048Z-160917T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
348 PM CDT SAT SEP 17 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CUSTER COUNTY IN WESTERN OKLAHOMA...
  NORTHEASTERN KIOWA COUNTY IN SOUTHWESTERN OKLAHOMA...
  SOUTHWESTERN BLAINE COUNTY IN NORTHWESTERN OKLAHOMA...
  CADDO COUNTY IN SOUTHWESTERN OKLAHOMA...
  WASHITA COUNTY IN WESTERN OKLAHOMA...

* UNTIL 445 PM CDT

* AT 347 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 5 MILES WEST OF ARAPAHO TO 7 MILES NORTHWEST OF
  COOPERTON...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WEATHERFORD...CLINTON...ANADARKO...HOBART...CORDELL...HINTON...
  BURNS FLAT...CARNEGIE...APACHE...GEARY...THOMAS...HYDRO...
  SENTINEL...ARAPAHO...MOUNTAIN VIEW...BINGER...FORT COBB...
  DILL CITY...CORN AND CUSTER CITY.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3581 9835 3546 9831 3538 9831 3538 9829
      3526 9828 3485 9825 3486 9918 3581 9921
TIME...MOT...LOC 2047Z 270DEG 36KT 3560 9905 3495 9896 

HAIL...1.00IN
WIND...60MPH
 
$$

BRB
4 follow-up statements
104 
WWUS54 KOUN 172102
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
402 PM CDT SAT SEP 17 2016

OKC011-015-039-075-149-172145-
/O.CON.KOUN.SV.W.0802.000000T0000Z-160917T2145Z/
CUSTER OK-KIOWA OK-BLAINE OK-CADDO OK-WASHITA OK-
402 PM CDT SAT SEP 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CUSTER...NORTHEASTERN KIOWA...SOUTHWESTERN BLAINE...CADDO AND
EASTERN WASHITA COUNTIES...

AT 401 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES WEST OF ARAPAHO TO NEAR MOUNTAIN VIEW TO 5
MILES EAST OF COOPERTON...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WEATHERFORD...CLINTON...ANADARKO...CORDELL...HINTON...CARNEGIE...
APACHE...GEARY...THOMAS...HYDRO...ARAPAHO...MOUNTAIN VIEW...BINGER...
FORT COBB...CORN...CUSTER CITY...EAKLY...GOTEBO...BESSIE AND LOOKEBA.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3486 9891 3507 9891 3542 9916 3581 9916
      3581 9835 3546 9831 3538 9831 3538 9829
      3526 9828 3485 9825
TIME...MOT...LOC 2101Z 270DEG 38KT 3556 9903 3508 9874 3488 9878 

HAIL...1.00IN
WIND...60MPH
 
$$

BRB
109 
WWUS54 KOUN 172110
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
410 PM CDT SAT SEP 17 2016

OKC011-015-039-075-149-172145-
/O.CON.KOUN.SV.W.0802.000000T0000Z-160917T2145Z/
CUSTER OK-KIOWA OK-BLAINE OK-CADDO OK-WASHITA OK-
410 PM CDT SAT SEP 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN CUSTER...NORTHEASTERN KIOWA...SOUTH CENTRAL
BLAINE...CADDO AND EASTERN WASHITA COUNTIES...

AT 409 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF CORN TO NEAR CARNEGIE TO 8 MILES
NORTHWEST OF MEERS...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WEATHERFORD...CLINTON...ANADARKO...CORDELL...HINTON...CARNEGIE...
APACHE...HYDRO...MOUNTAIN VIEW...BINGER...FORT COBB...CORN...EAKLY...
BESSIE...LOOKEBA...COLONY...BRIDGEPORT...BOONE...ALBERT AND ALFALFA.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3486 9884 3510 9883 3549 9911 3559 9833
      3546 9831 3538 9831 3538 9829 3526 9828
      3485 9825
TIME...MOT...LOC 2109Z 268DEG 39KT 3544 9886 3509 9861 3489 9865 

HAIL...1.00IN
WIND...60MPH
 
$$

BRB
898 
WWUS54 KOUN 172122
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
422 PM CDT SAT SEP 17 2016

OKC011-039-172131-
/O.CAN.KOUN.SV.W.0802.000000T0000Z-160917T2145Z/
CUSTER OK-BLAINE OK-
422 PM CDT SAT SEP 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUSTER AND SOUTH
CENTRAL BLAINE COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3491 9825 3492 9863 3533 9881 3552 9832
      3546 9831 3538 9831 3538 9829 3526 9828
TIME...MOT...LOC 2121Z 256DEG 26KT 3532 9863 3498 9854 

$$

OKC015-075-149-172145-
/O.CON.KOUN.SV.W.0802.000000T0000Z-160917T2145Z/
KIOWA OK-CADDO OK-WASHITA OK-
422 PM CDT SAT SEP 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN KIOWA...WESTERN CADDO AND SOUTHEASTERN WASHITA
COUNTIES...

AT 421 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTHEAST OF COLONY TO 7 MILES NORTHWEST OF
BOONE...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ANADARKO...HINTON...CARNEGIE...BINGER...FORT COBB...EAKLY...
LOOKEBA...COLONY...ALBERT...ALFALFA...FORT COBB RESERVOIR...
STECKER AND COWDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3491 9825 3492 9863 3533 9881 3552 9832
      3546 9831 3538 9831 3538 9829 3526 9828
TIME...MOT...LOC 2121Z 256DEG 26KT 3532 9863 3498 9854 

HAIL...1.00IN
WIND...60MPH
 
$$

BRB
815 
WWUS54 KOUN 172135
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
435 PM CDT SAT SEP 17 2016

OKC075-149-172144-
/O.CAN.KOUN.SV.W.0802.000000T0000Z-160917T2145Z/
KIOWA OK-WASHITA OK-
435 PM CDT SAT SEP 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KIOWA AND
SOUTHEASTERN WASHITA COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3538 9862 3546 9831 3538 9831 3538 9829
      3491 9825 3491 9842 3494 9862
TIME...MOT...LOC 2134Z 267DEG 36KT 3533 9849 3499 9840 

$$

OKC015-172145-
/O.CON.KOUN.SV.W.0802.000000T0000Z-160917T2145Z/
CADDO OK-
435 PM CDT SAT SEP 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR WESTERN CADDO COUNTY...

AT 434 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHEAST OF EAKLY TO 7 MILES NORTH OF
APACHE... MOVING EAST AT 40 MPH.

HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
ANADARKO...CARNEGIE...BINGER...FORT COBB...EAKLY...LOOKEBA...
FORT COBB RESERVOIR...ALBERT...ALFALFA AND STECKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3538 9862 3546 9831 3538 9831 3538 9829
      3491 9825 3491 9842 3494 9862
TIME...MOT...LOC 2134Z 267DEG 36KT 3533 9849 3499 9840 

HAIL...0.88IN
WIND...70MPH
 
$$

BRB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 3:28 PM CDT, 20 minutes earlier.

Area forecast discussion, Sep 17, 3:28 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Norman OK
328 PM CDT SAT SEP 17 2016

.DISCUSSION...
Severe thunderstorm potential through tonight is the primary
concern.

Through 8 pm this evening, severe storm potential will increase. As
of 315 pm, a complex of strong to severe storms over far western
Oklahoma will continue to move east near I-40. Damaging winds up
to 70 mph will be the main hazard with this complex, though hail
up to golf ball size, heavy rainfall, and frequent lightning are
possible as well. This complex will likely impact the Oklahoma
City metro area in the 5-7 pm time frame. This complex may grow
upscale in wind potential as well as coverage in the next several
hours with numerous severe reports of mainly damaging wind possible.
Latest model runs, including HRRR, seemed to be doing a poor job
handling this complex.

Additional isolated to scattered strong to severe thunderstorms
may form ahead of this complex through 8 pm this evening as the
air is weakly capped across Oklahoma. South of the Red River,
capping appears to be stronger. Sufficient shear (0-6 km bulk
shear 30-45 kt) and instability (MLCAPE 1000-2500 J/kg which is in
the 90th percentile or higher for this time of year) support
supercells and multicells capable of large hail and damaging
winds. Locally heavy rainfall is possible as well, though
widespread flooding seems unlikely due to decent storm motions
generally over 20 mph.

After 8 pm this evening, activity this afternoon should diminish,
and the main attention for additional storms will switch to the
High Plains which may congeal and dive southeast into a large
MCS/squall line. Latest model guidance have been suggesting this
potential, though confidence is not too high as ongoing storms
this afternoon will impact the local environment. There appears to
be a lower severe threat with these storms compared to this
afternoon due to the loss of daytime heating and as the boundary
layer cools and becomes more stable. However, a few reports of
damaging winds up to 70 mph and large hail up to golf balls will
be possible along with locally heavy rainfall. The timing of this
possible complex remains uncertain, but generally believe it would
occur in the 8 pm to 4 am time frame. Did not go too high with
rain chances tonight as not completely sure this complex will
materialize.

Sunday, a few morning showers and storms with locally heavy
rainfall may linger during the morning hours, mainly southeast of
I-44. Otherwise, decreasing clouds and hot/humid conditions are
expected.

Sunday night through next Saturday, hot and humid conditions are
generally forecast with limited rain chances. Temperatures are
forecast to be well above average for mid to late September. A
cold front may bring cooler conditions and higher rain chances by
the end of the week.

MBS

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  65  88  70  92 /  60  30  10   0
Hobart OK         64  90  69  95 /  60  30  10   0
Wichita Falls TX  67  91  71  96 /  60  40  10   0
Gage OK           62  89  65  94 /  50  10   0   0
Ponca City OK     62  87  70  92 /  50  20  10  10
Durant OK         69  90  69  94 /  40  50  10   0

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

25/17
Hazardous weather outlook, Sep 17, 2:44 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
244 PM CDT SAT SEP 17 2016

OKZ004>048-050>052-TXZ083>090-181945-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
244 PM CDT SAT SEP 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
THERE IS A RISK OF STRONG TO SEVERE STORMS ACROSS PORTIONS OF
OKLAHOMA AND WESTERN NORTH TEXAS THROUGH TONIGHT.

LOCATION...
A SLIGHT RISK COVERS AN AREA ALONG AND WEST OF A LINE FROM ALVA
AND KINGFISHER... TO EL RENO AND LAWTON OKLAHOMA... TO CROWELL
TEXAS. A MARGINAL RISK SURROUNDS THE SLIGHT RISK AND COVERS THE
REST OF THE AREA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE THROUGH 3 AM.

IMPACTS...
LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS OF 60 TO
70 MPH WILL BE THE MAIN IMPACTS. HEAVY RAIN WILL ALSO BE A
CONCERN.

DISCUSSION...
TWO ROUNDS OF STORMS ARE EXPECTED THROUGH EARLY SUNDAY. THE FIRST
ROUND WILL BE WITH A SMALL COMPLEX OF STORMS MOVING EAST ALONG
I-40 AND ANY ISOLATED TO SCATTERED STORMS THAT DEVELOP THIS
AFTERNOON AND EARLY EVENING ACROSS PARTS OF CENTRAL AND SOUTHERN
OKLAHOMA... AND WESTERN NORTH TEXAS.

THE SECOND ROUND OF STORMS WILL BE DUE TO A THUNDERSTORM COMPLEX
THAT IS EXPECTED TO DEVELOP AND MOVE ACROSS PARTS OF THE AREA
LATER THIS EVENING AND OVERNIGHT.

STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH BOTH ROUNDS OF
STORMS. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE MAIN
IMPACTS. HEAVY RAIN WILL ALSO BE A CONCERN. THE POTENTIAL FOR
SEVERE STORMS WILL LIKELY DECREASE OVERNIGHT BUT GUSTY WINDS AND
HEAVY RAIN WILL REMAIN POSSIBLE THROUGH EARLY SUNDAY.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS
AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.THUNDERSTORMS...
THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS THE AREA SUNDAY
MORNING WITH THE STORMS MOVING EAST AND SOUTHEAST OUT OF THE AREA
THROUGH THE DAY.

THUNDERSTORMS WILL ALSO BE POSSIBLE WEDNESDAY NIGHT AND FRIDAY
NIGHT ACROSS NORTHERN OKLAHOMA.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Sep 17, 2:28 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
228 PM CDT SAT SEP 17 2016

OKZ047-172015-
JOHNSTON OK-
228 PM CDT SAT SEP 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JOHNSTON COUNTY UNTIL 315
PM CDT...

AT 223 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
REAGAN...MOVING EAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
REAGAN...CONNERVILLE AND FILLMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3427 9678 3437 9680 3450 9653 3426 9648
TIME...MOT...LOC 1923Z 259DEG 13KT 3432 9672

MBS
Local storm report, Sep 17, 2:51 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
251 PM CDT SAT SEP 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND GST     4 ESE ERICK             35.19N 99.80W
09/17/2016  M64 MPH          BECKHAM            OK   MESONET

&&

JPIKE
Special weather statement, Sep 17, 3:14 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
314 PM CDT SAT SEP 17 2016

OKZ047-048-172045-
ATOKA OK-JOHNSTON OK-
314 PM CDT SAT SEP 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ATOKA AND
SOUTHEASTERN JOHNSTON COUNTIES UNTIL 345 PM CDT...

AT 311 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FILLMORE...
MOVING EAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3416 9632 3416 9644 3424 9664 3438 9660
      3438 9625
TIME...MOT...LOC 2011Z 282DEG 14KT 3429 9655

BRB
Special weather statement, Sep 17, 3:30 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
330 PM CDT SAT SEP 17 2016

OKZ017-024-172100-
CANADIAN OK-BLAINE OK-
330 PM CDT SAT SEP 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CANADIAN AND
SOUTHEASTERN BLAINE COUNTIES UNTIL 400 PM CDT...

AT 329 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF GEARY...MOVING NORTHEAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3572 9813 3561 9799 3550 9823 3554 9831
      3555 9831 3555 9833 3558 9838 3573 9833
TIME...MOT...LOC 2029Z 243DEG 14KT 3559 9824

BRB
Special weather statement, Sep 17, 3:43 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
343 PM CDT SAT SEP 17 2016

OKZ024-027-172115-
CANADIAN OK-GRADY OK-
343 PM CDT SAT SEP 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CANADIAN AND
NORTHEASTERN GRADY COUNTIES UNTIL 415 PM CDT...

AT 339 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHWESTERN
OKLAHOMA CITY...MOVING NORTHEAST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3547 9767 3530 9767 3528 9787 3540 9794
      3555 9773
TIME...MOT...LOC 2039Z 243DEG 10KT 3538 9781

BRB

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 3:13 AM CDTSpecial Weather StatementOUNAlfalfa32 min
Sep 17, 2:00 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Harmon, Roger Mills60 min
Sep 17, 2:08 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Murray28 min
Sep 17, 2:28 PM CDTSpecial Weather StatementOUNJohnston47 min
Sep 17, 2:57 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Greer, Harmon, Jackson, Kiowa and 2 more63 min
Sep 17, 3:14 PM CDTSpecial Weather StatementOUNJohnston31 min
Sep 17, 3:23 PM CDTSevere Thunderstorm WarningOUNAtoka, Johnston37 min
Sep 17, 3:30 PM CDTSpecial Weather StatementOUNCanadian30 min
Sep 17, 3:43 PM CDTSpecial Weather StatementOUNCanadian32 min
Sep 17, 4:07 PM CDTSpecial Weather StatementOUNCanadian23 min
Sep 17, 4:11 PM CDTSevere Thunderstorm WarningOUNCanadian34 min
Sep 17, 4:14 PM CDTSpecial Weather StatementOUNOklahoma31 min
Sep 17, 4:18 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain, Oklahoma27 min
Sep 17, 4:26 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady64 min
Sep 17, 4:31 PM CDTAreal Flood AdvisoryOUNCleveland, Oklahoma3 hr
Sep 17, 4:45 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain, Oklahoma30 min
Sep 17, 4:47 PM CDTSpecial Weather StatementOUNOklahoma28 min
Sep 17, 4:54 PM CDTSevere Thunderstorm WarningOUNBlaine, Canadian, Kingfisher39 min
Sep 17, 4:56 PM CDTSpecial Weather StatementOUNMurray34 min
Sep 17, 4:59 PM CDTSpecial Weather StatementOUNOklahoma31 min
Sep 17, 5:02 PM CDTSpecial Weather StatementOUNMcClain28 min
Sep 17, 5:05 PM CDTSevere Thunderstorm WarningOUNCleveland25 min
Sep 17, 5:23 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Garvin, Grady, McClain, Oklahoma52 min
Sep 17, 5:32 PM CDTSpecial Weather StatementOUNCanadian, Kingfisher, Logan43 min
Sep 17, 5:44 PM CDTSpecial Weather StatementOUNPontotoc31 min
Sep 17, 5:49 PM CDTSpecial Weather StatementOUNPottawatomie26 min
Sep 17, 5:52 PM CDTSpecial Weather StatementOUNNoble, Payne38 min
Sep 17, 6:01 PM CDTSevere Thunderstorm WarningOUNGarvin, McClain, Murray, Pontotoc, Pottawatomie44 min
Sep 17, 6:29 PM CDTSevere Thunderstorm WarningOUNHughes, Johnston, Murray, Pontotoc, Pottawatomie, Seminole28 min
Sep 17, 6:30 PM CDTSpecial Weather StatementOUNNoble, Payne30 min
Sep 17, 6:56 PM CDTSpecial Weather StatementOUNCoal, Hughes, Seminole49 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.